Lortab Symptoms, Signs & Side Effects
In Colorado where the opioid epidemic is incredibly problematic, there are a variety of prescription drugs that are front and center, and one of those drugs is Lortab.
This prescription pain medicine is one of the most abused opioids not only in Colorado, but nationwide, and its main opioid component is hydrocodone. This drug carries with it side effects including not only the potential for addiction but also the risk of physical dependence and overdose.
Detailed below are Lortab side effects and some of the signs of addiction to Lortab.
Lortab Side Effects
With any prescription drug, whether you’re taking it as instructed by your doctor or you’re recreationally abusing it, there is the potential for side effects, and Lortab is no exception. Like other opioids, Lortab binds to the brain’s opioid receptors, and this is what triggers some of the possible side effects.
Side effects of Lortab can range from mild to severe, depending on factors such as the individual and how much is taken.
Common side effects of Lortab include:
- Nausea and vomiting
- Depression or other mood changes
- Blurred vision
- Dry mouth
- Cognition and thinking problems
More severe potential side effects of Lortab can include shallow breathing or slow heartbeat, feeling faint, confusion, seizure, or urination problems.
The long-term side effects of Lortab addiction can include physical dependence and addiction.
If you’re wondering what the behavioral Lortab side effects are, typically someone who takes this drug will experience a period of euphoria, particularly if they’re taking it without needing it for pain, or they take a high dose. After that euphoria ends, the person will start to seem drowsy and maybe confused or as if they’re uncoordinated. People who take very high doses of Lortab may start to nod off after taking it or appear depressed following the period of euphoria.
Lortab Addiction Signs
When someone starts taking Lortab, whether it be by prescription or otherwise, they may become addicted. Lortab, like other prescription opioids, has a high potential for abuse that can lead to addiction. Whether you take Lortab exactly as prescribed by a doctor for the treatment of pain, or you take it recreationally, you still may become addicted.
Some of the initial signs of Lortab abuse include:
- Taking it recreationally, to relax as an example, or taking it with other substances
- Taking a higher dose than what you’re prescribed, or taking doses more frequently
- Taking Lortab in a way other than how it’s intended to be used, such as crushing it up and snorting it
- Stealing the medicine or buying it from other people
While someone can abuse Lortab without necessarily being addicted, abuse often turns into addiction relatively quickly.
Some of the Lortab addiction symptoms include:
- Doctor shopping is one of the first signs of Lortab abuse and addiction in many people. This refers to a scenario where the addict visits multiple doctors to get more than one prescription. People who are doctor shopping will often create fake symptoms as well.
- Signs of Lortab addiction are often lifestyle and behavioral related, as with other opioids and drugs. If you notice someone isolating themselves and withdrawing from friends and family, or starting to hang out with a new group of people it can be an addiction red
- Being preoccupied with Lortab, obsessing over getting more and taking it, and making Lortab a primary focus in your life can be signs of Lortab addiction.
- Secrecy and lying tend to be signs of Lortab addiction, and a sign of addiction to other drugs as well.
- Losing interest or declining performance in school, work or other activities may be part of a Lortab addiction.
- Financial and legal problems may occur with a Lortab addiction.
There are also physical symptoms of Lortab addiction you may notice including not only the signs listed above but also withdrawal symptoms. If someone is addicted to Lortab, they are likely also physically dependent, so if they were to stop using it or miss a dose, they might go through withdrawal symptoms. Lortab withdrawal symptoms can include nausea and vomiting, muscle tremors, confusion, stomach cramps and sleep problems.
Signs of A Lortab Overdose
One of the biggest problems with opioids like Lortab is the fact that they bind to opioid receptors in the brain, and ultimately slow the central nervous system. When this happens, it means respiration and heart rate are also slowed, and this is what can cause an overdose, which is potentially fatal.
So what are the signs of a Lortab overdose?
Lortab overdose symptoms can include the following:
- Extreme drowsiness or seeming to fall asleep
- Cold or clamming skin
- Slow or shallow breathing
- Limp muscles
- Slow heartbeat or low blood pressure
- Nausea or vomiting
What people should realize about Lortab overdose symptoms is that they can be the result of not only the opioid hydrocodone in the drug but also acetaminophen. Lortab is a combination prescription pain medicine that includes acetaminophen, and an overdose may occur because of this before the opioid part of the medicine.
Signs of an acetaminophen overdose can include:
- Nausea or vomiting
- Dark urine
- Abdomen pain
If you recognize any potential Lortab overdose symptoms, it’s important to seek immediate emergency treatment.
If you are someone who sees the signs of Lortab addiction in yourself, or in a loved one, there are resources in Colorado serving the needs of people from Denver, Colorado Springs, Boulder and statewide such as The Recovery Village at Palmer Lake. There are also nationwide treatment options for Lortab addiction.
Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.